The Open UniversitySkip to content
 

Golden mean renormalization for a generalized Harper equation: The Ketoja–Satija orchid

Mestel, B. D. and Osbaldestin, A. H. (2004). Golden mean renormalization for a generalized Harper equation: The Ketoja–Satija orchid. Journal of Mathematical Physics, 45(12) pp. 5042–5075.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1063/1.1797532
Google Scholar: Look up in Google Scholar

Abstract

We provide a rigorous analysis of the fluctuations of localized eigenstates in a generalized Harper equation with golden mean flux and with next-nearest-neighbor interactions. For next-nearest-neighbor interaction above a critical threshold, these self-similar fluctuations are characterized by orbits of a renormalization operator on a universal strange attractor, whose projection was dubbed the "orchid" by Ketoja and Satija [Phys. Rev. Lett. 75, 2762 (1995)]. We show that the attractor is given essentially by an embedding of a subshift of finite type, and give a description of its periodic orbits.

Item Type: Journal Article
Copyright Holders: 2004 American Institute of Physics
ISSN: 0022-2488
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 9548
Depositing User: Benjamin Mestel
Date Deposited: 01 Oct 2007
Last Modified: 29 Jun 2011 16:23
URI: http://oro.open.ac.uk/id/eprint/9548
Share this page:

Altmetrics

Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk